Hail, Park
- When
- August 5, 2:20 PM MST
- Where
- Park County, 7 mi SE of Clyde Park
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.817, -110.500
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before the first event at Aug 5, 1:17 PM MST, 1 hour 3 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
217 PM MDT THU AUG 5 2004
.SHORT TERM...VALID FOR FRI AND SAT...
BOTH THE ETA AND GFS INITIALIZED WELL LOOKING AT THE 12Z WATER VAPOR
IMAGERY THIS MORNING. ETA BETTER PINPOINTED THE HIGHER RHS WHERE
SHOWERS AND STORMS WERE GOING ON THEN. BOTH ALSO DID WELL WITH THE
VORT LOBE OVER WEST CENTRAL NEVADA THAT WILL BE WORKING ITS WAY
NORTHEAST. TONIGHT LOOKS TO BE ACTIVE THIS EVENING WITH SEVERE STORMS
SPREADING EAST OVER THE COUNTY WARNING AREA. AS IT IS THE THREE
WESTERN COUNTIES OF THE COUNTY WARNING AREA ARE UNDER A WATCH
PRESENTLY. BOTH MODELS INDICATE TWO FRONTS TO AFFECT THE AREA DURING
THIS FORECAST PACKAGE. ONE MOVES THROUGH THE WESTERN ZONES DURING THE
NIGHT AND GETS INTO THE EAST ON FRIDAY. A SECOND ONE...STRONGER THAN
THE INITIAL FRONT...MOVES THROUGH THE WESTERN ZONES FRIDAY NIGHT AND
EXITS THE COUNTY WARNING AREA ON SATURDAY. MODELS SHOW GOOD LIFT BOTH
TONIGHT AND FRIDAY AFTERNOON/EVENING. IN SOME INSTANCES...LIFT IS
ACTUALLY STRONGER FRIDAY AFTERNOON/EVENING THAN TONIGHT. THE ETA HINTS
AT...AND GFS CARRIES THROUGH THE POSSIBILITY OF...PRECIPITATION OVER THE
EXTREME SOUTHERN ZONES SATURDAY NIGHT...AS WELL AS OUT EAST.
CONSIDERING THAT IT HAS NOT TAKEN MUCH TO SET THINGS OFF...OPTED TO
HAVE PRECIPITATION OVER THAT AREA THEN. DID NOT DO MUCH WITH
TEMPERATURES AND DEW POINTS. BELIEVE THAT ETA MAY BE A BIT HASTY IN
LOWERING THEM AS MUCH AS GIVEN IN GUIDANCE. THUS...KEPT PRETTY MUCH
WITH WHAT IS IN THE GOING FORECAST. CHB
.LONG TERM...VALID FOR SUN...MON...TUE...WED...THU...
NO BIG CHANGES TO THE FORECAST AS MODELS CONTINUE TO ADVERTISE A COOL
PATTERN THROUGH MOST OF THE EXTENDED. A SECONDARY PUSH OF COOL AIR
MOVES INTO THE AREA TUESDAY SO HAVE ADJUSTED TEMPS DOWN JUST A FEW
DEGREES DURING THAT TIME FRAME. ALSO WENT JUST A TAD COOLER OVER THE
EASTERN ZONES THROUGH THE PERIOD FOR BETTER COORDINATION. DESPITE THE
COOL AIR INTRUSION THE SYSTEMS LOOK RELATIVELY DRY WITH ONLY INCREASED
CLOUD COVER ON MONDAY. CANT RULE OUT INSTABILITY SHOWERS MONDAY AND
TUESDAY BUT WILL HOLD OFF INTRODUCING POPS UNTIL THERE IS A BETTER
CONSENSUS ON MOISTURE FIELDS. CHAMBERS
&&
.PRELIMINARY POINT TEMP/POPS...
FRI SAT SUN MON TUE WED THU
-----------------------------------------------------------
BIL 061/090 060/081 052/077 052/079 056/083 058/086 058/089
32/T 22/T 00/B 00/U 00/U 00/U 00/U
LVM 051/088 051/079 046/077 046/080 049/084 053/086 052/089
32/T 21/N 00/B 00/U 00/U 00/U 00/U
HDN 060/092 059/082 051/077 051/078 052/081 054/085 057/088
32/T 22/T 00/B 00/U 00/U 00/U 00/U
MLS 064/093 062/082 054/077 052/078 054/081 056/085 058/088
32/T 33/T 00/B 00/U 00/U 00/U 00/U
4BQ 062/092 060/082 052/075 052/077 051/079 053/084 056/087
32/T 23/T 20/B 00/B 00/U 00/U 00/U
BHK 062/088 060/080 052/076 050/076 052/079 054/083 057/086
32/T 33/T 22/T 00/B 00/U 00/U 00/U
SHR 059/091 057/080 049/078 049/080 051/083 053/086 055/089
32/T 22/T 20/B 00/B 00/U 00/U 00/U
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR ZONES 28-40-41.
WY...NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 1257 PM MDT THU AUG 5 2004 MTZ028-040-041-061855- PARK-SWEET GRASS-WHEATLAND- INCLUDING THE CITIES OF...BIG TIMBER...HARLOWTON AND LIVINGSTON 1257 PM MDT THU AUG 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF SOUTH CENTRAL MONTANA. .DAY ONE... AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH STRONG INSTABILITY ALOFT TO GENERATE THUNDERSTORMS ACROSS PORTIONS OF SOUTH CENTRAL MONTANA THIS AFTERNOON. SOME OF THESE MAY BE SEVERE WITH LARGE HAIL THE MAIN THREAT...ALONG WITH DAMAGING WIND GUSTS AND TORRENTIAL RAINFALL. AS A RESULT A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PORTIONS OF SOUTH CENTRAL MONTANA UNTIL 700 PM MDT THIS EVENING. .DAY TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE. MTZ029>039-042-056>058-WYZ098-099-061855- CARTER-CUSTER-EASTERN CARBON-FALLON-GOLDEN VALLEY-MUSSELSHELL- NORTHEAST BIG HORN MOUNTAINS-NORTHERN BIG HORN-NORTHERN ROSEBUD- POWDER RIVER-SHERIDAN FOOTHILLS-SOUTHERN BIG HORN-SOUTHERN ROSEBUD- STILLWATER-TREASURE-WESTERN CARBON-YELLOWSTONE- INCLUDING THE CITIES OF...BAKER...BILLINGS...BROADUS...COLSTRIP... COLUMBUS...EKALAKA...FORSYTH...HARDIN...HYSHAM...MILES CITY... RED LODGE...ROUNDUP AND SHERIDAN 1257 PM MDT THU AUG 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MONTANA...AND A PORTION OF SOUTH CENTRAL MONTANA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAY TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Billings radar (KBLX), 147 km away, was scanning. The volume nearest the first event began at 21:18 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2004Every state in 2004This day in weather historyWarnings in Montana, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417975.